Quotation Böhm, Walter, Hornik, Kurt. 2010. On Two-Periodic Random Walks with Boundaries. Stochastic Models 26 (2): 165-194.


RIS


BibTeX

Abstract

Two-periodic random walks are models for the one-dimensional motion of particles in which the jump probabilities depend on the parity of the currently occupied state. Such processes have interesting applications, for instance those in chemical physics where they arise as embedded random walks of a special queueing problem. In this paper, we discuss in some detail first-passage time problems of two-periodic walks, the distribution of their maximum, and the transition functions when the motion of the particle is restricted by one or two absorbing boundaries. For particular applications, we show how our results can be used to derive the distribution of the busy period of a chemical queue and give an analysis of a somewhat weird coin-tossing game.

Tags

Press 'enter' for creating the tag

Publication's profile

Status of publication Published
Affiliation WU
Type of publication Journal article
Journal Stochastic Models
Citation Index SCI
Language English
Title On Two-Periodic Random Walks with Boundaries
Volume 26
Number 2
Year 2010
Page from 165
Page to 194
URL http://www.google.at/#hl=de&source=hp&biw=1130&bih=824&q=Stochastic+Models%2C+2010%2C+Vol.+26%2C+2%2C+Pages+165-194&aq=f&aqi=&aql=&oq=&gs_rfai=&fp=84518c6287859ca3

Associations

People
Böhm, Walter (Details)
Hornik, Kurt (Details)
Organization
Institut f. Präsides SO (Details)
Institute for Statistics and Mathematics IN (Details)
Research Institute for Computational Methods FI (Details)
Google Scholar: Search